Any info on Pregabalin (Lyrica)

The Rheumy has put me on Pregabalin (lyrica) because ive been having real problems with pain in my feet its like walking on hot coals particularly on first waking. This medication is used for epilepsy but ive been given it for peripheral neuropathic pain. The list of side effects are a mile long and i just wondered if any of you have any experience with this drug. It doesnt specifically mention warfrin but there are loads of other drugs it reacts with, I just really wanted to know if anyone had taken it and was there any problems. Ive just got my INR more or less stable so i really dont want this to send me back on the spiral path of fluctuating INRs

6 Replies

oldestnewest
  • Hi Margaret

    I have taken this drug for Fibro which it is often prescribed for and is one of the FDA approved drugs for Fibro in the states.

    If you start it slowly ie 50mg at night then when you are used to that introduce another dose of 50mg in the morning and so forth you can build up the dose slowly. This stops side effects and i would also think help control any INR swings. I was not on warfarin when I was taking it.

    I dont know what dose you were prescribed so I cant say too much. Only side effect that I had and I know can be a problem is weight gain. It has helped a lot of people with pain and sleep and is well tolerated. I would not worry too much about those leaflets they mention just about any little thing but start slow and steady giving your body a chance to get used to each dose.

  • I was put on Lyrica for the same reason as you. It was a wonder drug for me. The symptoms gradually reduced and stopped compleatly after about 6 months. I had no severe side affects. I gradually stopped Lyrica and the pain has not returned. I will have no hesitation to take it again if necessary. I was taking and continue to take, warfarin, ecotrin, Plaquenil and a regular sleeping tablet. I so hope you get the releif you need. Jane

  • Thankyou all for your replies. The dose i was given is 100mg at night. I wasnt told about starting it gradually but i will give it a try. The biggest problem at the moment is my feet. Its like walking on hot coals, they are really painful. I used to take tramadol but was taken of it as the doc said it affects your INR. in fact in the last few months nearly all my medication has been changed in one way or the other which maybe explains my problems with fluctuating INR. Once again thank you all for the answers. I have known i had APLS for about 15 years and had thought that after my child bearing days were behind me i wouldnt have any problems so the last few months have come as quite a shock and i have many questions. im so glad i can ask them here.

  • Hi Margaret

    Ask away hon.

    Tramadol does effect inr but can be taken with warfarin. Although I find I've been better since on slow release tramadol with lyrica, especially once all settled. My Inr fluctuates anyway no matter what.

    But changing meds always does it.

    Hope you well today.

    Take care gentle hugs sheena xxxxx :-) :-) :-)

  • Hi Margaret

    I've been on lyrica about 2 months, had a pretty rough time when started them cos docs didn't advise build up gradual. However now they help so much with nerve pain it's well worth it. Give them a go hon.

    I take warfarin, slow release tramadol, bucket load of other meds and just added plaquenil. On the advise of Hughes patient ( thanks hon) started the plquenil gradually and been easier.

    Do get close eye kept on inr tho. Mines jumping up and down like a jack in the box. Any new med needs monitoring.

    Hope they help. Give them time to build up in your system.

    Take care gentle hugs sheena xxxxx :-) :-) :-)

  • Margaret now that I know what dose you are on and that you need to take it at night and not during the day its easier to suggest what you could do. Lyrica (Pregabalin) comes as low as 25mg so you could ask for your 100mg's to be in 25mg tablets to start with in the first month. That way you can start with 25mg take that for the first few days and see how you get on, if no symptoms and INR stable, up it to 50 mgs and then take that for a week or so and when thats stable up again to 75mg and so on until you get to 100mg. Your dose is quite low so I dont think you will have any issues.

    The fibro dose can be as high as 450 mg a day! I was on 150mg and most docs looked at me as if I was stupid when I said I could not tolerate much more!!

You may also like...